Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    upper left corner of left eye "bloodshot"
    avatar
    sonofahero posted:
    I wanted to see if anyone could give me a possibility of what is causing my eye to be this way. It started two weeks ago, my left eye was getting red, but only on the side closest to my nose. I went to an optometrist and she didn't see any cuts or injuries, no infections, bacteria, etc, and it doesn't itch. I would think if it was allergies, it would be both eyes. I'm also not having any problems seeing. She gave me some drops that was a combination of steroid and antiobiotic, and I took that for about 5-6 days. It took the redness away except for 1 blood vessel I could still see. Other than that, it was normal white. 2 days after running out of the drops, my eye got red again.... been 4 days now since stopping the drops. I went back yesterday to the optometrist, and still don't see anything in there, no infections, etc. My eye does hurt a little bit now when I rub it on the outside of my eyelid. She told me to try some natural tears first to see if it'd go away on it's own, but it looks worse today than yesterday. She did give me another prescription eye drop which I'll probably start when I get home, but it's bugging me not knowing what is causing it. Has anyone ever had this happen?
    Reply
     
    avatar
    Alan M Kozarsky, MD responded:
    A few thoughts: sunlight related growths such as pterygium and pinquecula typically occur on the nose side of the eye and produce redness with prominent blood vessels which can persist despite treatment with prescription eye drops.

    You do need a real diagnosis and for that reason you need to see an ophthalmologist rather than just chasing this problem with different kinds of eye drops. Go to www.AAO.org and "find an eye MD" near you.
     
    avatar
    sonofahero replied to Alan M Kozarsky, MD's response:
    Thank you Dr. Kozarsky. I scheduled an appt with my normal doctor on Monday. I'll ask her to refer me to an ophthalmologist. I wasn't sure if high blood pressure could cause it, or something else. Just weird it's only in the upper quadrant of the eye, rest of the eye is white. Would these growth cause pain? If I didn't see it in the mirror, I wouldn't know my eye was having issues. Only when I rub my eye it hurts a little, but not close to severe pain or anything.
     
    avatar
    sonofahero replied to sonofahero's response:
    I just looked at some of the pictures of pterygium and pinquecula. Mine isn't affecting my pupil, it's only in the white part of the eye. There's also no discharge and I don't see any bumps or anything in the white part.... just red from all the blood vessels.


    Featuring Experts

    Alan Kozarsky, MD, is one of the leading corneal, cataract, and vision correction specialists in the country and was selected again this year by Atla...More

    Helpful Tips

    46 yr old female diagnosed with punder my pink eye
    there is a lump on the inside of my left eyes it almost looks like a big pimple or cyst..i went to a walk in and they told me it was pink ... More
    Was this Helpful?
    0 of 0 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.